Massachusetts, 2011

Winter Weather in Massachusetts, March 21, 2011

March 21, 2011 · NWS BOX · 2 events in 1 county or zone

An area of low pressure moving across Southern New England brought a mixture of snow and rain to the area. Highest amounts of snow were in the 2 to 4 inch range across northwestern Massachusetts.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

An area of low pressure moving across Southern New England brought a mixture of snow and rain to the area. Highest amounts of snow were in the 2 to 4 inch range across northwestern Massachusetts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 21, 7:15 AM EST, 45 minutes earlier.

Area forecast discussion, Mar 21, 7:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
815 AM EDT MON MAR 21 2011

.SYNOPSIS...
LOW PRESSURE CROSSING NEW ENGLAND LATER TODAY WILL BRING A
MIXTURE OF RAIN AND SNOW...WITH SEVERAL INCHES OF ACCUMULATION
POSSIBLE ACROSS THE INTERIOR HIGH TERRAIN. ANOTHER AREA OF LOW
PRESSURE WILL PASS JUST SOUTH OF NEW ENGLAND LATE WEDNESDAY AND
WEDNESDAY NIGHT WITH POTENTIAL FOR ACCUMULATING SNOW THROUGH
THURSDAY. COLDER THAN NORMAL TEMPERATURES WILL PREVAIL DURING THE
LATTER HALF OF THE WEEK AND NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A RELATIVELY QUICK SHOT OF PRECIP WILL MOVE THROUGH SNE TODAY WITH
MOST OF THE QPF LIKELY FALLING IN ABOUT 6 HOURS. PRECIP MOVES
INTO W ZONES AROUND 12Z REACHING E COASTAL MA AND CAPE COD AROUND
MIDDAY WITH THE PRECIP TAPERING OFF LATER IN THE AFTERNOON AS BEST
LIFT MOVES TO THE EAST AND MID LEVEL DRY SLOT APPROACHES.

THE CHALLENGE FOR TODAY IS PTYPE AND SNOWFALL AMOUNTS. DESPITE
SOUTHERLY FLOW...THE COLUMN IS QUITE COLD THIS MORNING AS THE
PRECIP MOVES IN. AND PRESENCE OF LOW LEVEL DRY AIR WILL INDUCE
COOLING FROM EVAPORATION. 850 MB TEMPS INITIALLY COOL AFTER PRECIP
MOVES IN AND NAM SHOWS NOTABLE COOLING IN 2M TEMPS. THIS WILL
ALLOW PRECIP TO BEGIN AS SNOW ACROSS MUCH OF THE REGION AND IF IT
IS RAIN TO START IT SHOULD CHANGE TO SNOW AS EVAP COOLING TAKES
PLACE. SREF PTYPE INDICATES A PERIOD OF SNOW EVEN ALONG THE COAST
15-18Z WITH POSSIBLE EXCEPTION OF THE ISLANDS.

HOWEVER...ABOVE FREEZING TEMPS AND HIGH SUN ANGLE WILL PRECLUDE
ANY ACCUM NEAR THE COAST AND PRECIP WILL CHANGE TO RAIN. FURTHER
IN THE INTERIOR...SNOW WILL LAST A BIT LONGER BUT SHOULD ALSO
EVENTUALLY CHANGE TO RAIN IN THE VALLEYS FROM SW TO NE BUT
NORTHERN HIGH TERRAIN WILL LIKELY REMAIN MOSTLY SNOW.

SNOW WILL BE FIGHTING HIGH SUN ANGLE AND NEAR OR SLIGHTLY ABOVE
FREEZING TEMPS WHICH WILL LIMIT APPRECIABLE ACCUM TO HIGHER
ELEVATIONS WHICH WILL BE A BIT COOLER. ACCUM 2-6" POSSIBLE OVER
THE BERKSHIRES...MONADNOCKS AND NORTHERN ORH COUNTY HIGH TERRAIN
WITH HIGHEST AMOUNTS OVER THE MONADNOCKS IN S NH. FOR THE REST OF
THE INTERIOR...ACCUM WILL LIKELY BE LIMITED TO AN INCH OR 2 ON
COLDER SURFACES...BUT COULD SEE LOCALLY HIGHER AMOUNTS UP TO 3" OVER
N CT HIGHER TERRAIN.

NO CHANGES TO CURRENT WINTER WEATHER ADVISORY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
DRY SLOT WILL BE MOVING INTO THE REGION BY THIS EVENING SO ANY
LINGERING RAIN SHOWERS SHOULD END QUICKLY. SECONDARY COASTAL LOW
WILL DEVELOP E OF NEW ENG AND AS THIS LOW INTENSIFIES NW FLOW
WILL BE INCREASING. SOME WRAP AROUND MOISTURE MAY AFFECT FAR N AND
W ZONES WITH A FEW SNOW SHOWERS...OTHERWISE PARTIAL CLEARING
EXPECTED OVERNIGHT.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
MEDIUM RANGE MODELS IN DECENT AGREEMENT EARLY...THEN DIFFERENCES
EXIST FOR THE MAIN SYSTEM MOVING S OF NEW ENGLAND LATE WEDNESDAY
THROUGH THURSDAY. BEYOND THIS...FAIR AGREEMENT WITH HIGH PRESSURE
BUILDING OUT OF CENTRAL CANADA. SHOULD SEE MAINLY DRY WEATHER BUT
COLDER THAN NORMAL CONDITIONS THROUGH NEXT WEEKEND. HAVE STARTED TO
NOTE TIMING ISSUES WITH SYSTEMS WORKING OUT OF THE WESTERN U.S. AS A
LONG WAVE TROUGH BREAKS DOWN TO BECOME A NEARLY ZONAL FLOW BY LATE
THIS WEEK ACROSS THE CENTRAL AND EASTERN U.S. USUALLY...TIMING OF
INDIVIDUAL SYSTEMS IS DIFFICULT WITH THIS FAST FLOW.

TUESDAY...HIGH PRES RIDGING BUILDING OUT OF QUEBEC AND EASTERN
ONTARIO WILL KEEP DRY BUT COOL WEATHER ACROSS THE REGION. WITH THE
EXITING LOW TO THE E AND STRONG HIGH PRES TO THE NORTH...EXCELLENT
MIXING AND A 35-40 KT LOW LEVEL JET BETWEEN 925 AND 850 HPA WILL
SUPPORT GUSTY NW WINDS. GUSTS COULD REACH 25-30 KT ESPECIALLY ACROSS
THE HIGHER TERRAIN AND ALONG THE COAST. THE WINDS WILL DIMINISH WITH
SUNSET.

WEDNESDAY-THURSDAY...LAST FEW OP MODEL RUNS CONTINUE TO SIGNAL LOW
PRES WORKING OUT OF THE OHIO VALLEY OFF THE NJ COAST DURING THIS
TIMEFRAME. HOWEVER...THERE ARE TIMING AND PLACEMENT DIFFERENCES
BETWEEN THE GFS/ECMWF AND THE GGEM/NAM. THE GFS/ECMWF REMAIN
CONSISTENT WITH THEIR TIMING AND TRACK...WHILE THE GGEM/NAM ARE A
BIT SLOWER AND ACTUALLY PUSH THE PRECIP SHIELD A BIT FURTHER S.
SO...STILL SOME ISSUES TO WORK OUT...BUT STILL HAVE MEDIUM
CONFIDENCE WITH THIS MORNINGS FORECAST.

EXPECT PRECIP SHIELD TO MOVE INTO THE CT VALLEY BY MID MORNING...
THEN WILL WORK E DURING THE AFTERNOON. DOES LOOK LIKE THE BEST LOW
LEVEL MOISTURE CONVERGENCE AND LIFT WILL OCCUR ACROSS CT/RI/SE
MA...SO KEPT LIKELY POPS...BUT COULD LIFT FURTHER N ACROSS MOST
AREAS BY EVENING.

WITH THE CONTINUED ONSHORE FLOW...MAINLY FROM THE E-NE...EXPECT
PRECIP TO BE MAINLY RAIN ALONG THE COAST AND ACROSS SOUTHERN AREAS
WITH MIX OF RAIN...SNOW AND SLEET WELL INLAND AND ACROSS THE HIGHER
TERRAIN FOR THE DAYLIGHT HOURS OF WEDNESDAY AND THURSDAY. WITH THE
BEST LIFT AND ENERGY MOVING S OF THE REGION WEDNESDAY NIGHT...EXPECT
MAINLY SNOW FOR MOST AREAS AWAY FROM THE COAST...OR AT LEAST A MIX
OF RAIN/SNOW.

NOW...THE BIG QUESTION...HOW MUCH SNOW WILL FALL. TOUGH CALL
ACTUALLY CONSIDERING THE GENERALLY LOW SNOW-TO-RAIN RATIO...BUT
THERE IS STILL THE POTENTIAL FOR AT LEAST ADVISORY LEVEL SNOWS
ACROSS THE EAST SLOPES OF THE BERKSHIRES...THE MONADNOCKS AND
WORCESTER HILLS. THIS WILL BE ALL DEPENDENT UPON WHETHER WINDS START
TO BACK QUICKER ON WEDNESDAY NIGHT ALLOWING THE COLDER AIR TO BE
DRAWN IN WHETHER EVEN MORE SNOW FALLS.

EXPECT PRECIP TO LINGER THROUGH MOST OF THURSDAY...THOUGH WILL TAPER
OFF TO RAIN AND/OR SNOW SHOWERS ACROSS WESTERN AREAS IN THE
AFTERNOON. RAIN SHOWERS COULD LINGER INTO EARLY THURSDAY NIGHT ALONG
THE COAST.

FRIDAY-SUNDAY...MODELS IN GENERAL AGREEMENT WITH HIGH PRES AGAIN
NOSING OUT OF CENTRAL CANADA BRINGING MORE DRY BUT UNSEASONABLY COLD
WEATHER TO THE REGION FOR FRIDAY AND SATURDAY. AS MENTIONED
EARLY...A NEARLY ZONAL UPPER LEVEL FLOW APPEARS TO BE SETTING UP SO
TIMING OF SYSTEMS MOVING IN THIS TYPE OF WIND FLOW IS TOUGH AT BEST.
SUCH IS THE CASE FOR A POTENTIAL SYSTEM WORKING ACROSS THE S CENTRAL
U.S. ON SUNDAY. LOOKS LIKE THIS SHOULD NOT AFFECT THE REGION...AT
LEAST AT THIS POINT. HOWEVER...IF ONE IS LOOKING AT THE 00Z OP GFS
RUN...THERE IS A MUCH DIFFERENT SOLUTION OFFERED. NOT ONLY ARE THE
EXTENDED OP MODEL RUNS SHOWING LITTLE CONTINUITY...EVEN THE
ENSEMBLES STARTING TO SHOW A WIDE VARIANCE OF SOLUTIONS DURING THIS
TIMEFRAME. THIS LENDS TO VERY LITTLE IF ANY CONFIDENCE ON THIS
PORTION OF THE FORECAST...MAINLY FOR NEXT WEEKEND.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...MEDIUM TO HIGH CONFIDENCE IN TAFS. EXPECT CIGS VSBYS TO
LOWER TO MVFR AND IFR WITH -RA AND -SN MOVING OVER THE REGION.
PRECIP WILL START BY MID MORNING W...AND THEN BY LATE MORNING E.
SSE WINDS AROUND 10 KTS MOST OF THE DAY.

TONIGHT...MEDIUM TO HIGH CONFIDENCE IN TAFS. EXPECT LINGERING MVFR
AND IFR CONDITIONS THROUGH THE EVENING IMPROVING TO VFR BY
MIDNIGHT ACROSS MOST TERMINALS. WINDS SHIFTING TO W WITH GUTS TO 25
KTS TOWARD MORNING.

KBOS TERMINAL...CONDITIONS TO GRADUALLY DECREASE TO IFR AROUND
MID DAY. CONFIDENCE IS MEDIUM TO HIGH IN TREND BUT ONLY MEDIUM IN
TIMING. EXPECT MIX OF -RA AND WET -SN TO BUILD OVER THE TERMINAL
THROUGH THE MORNING. ACCUMS OF -SN WILL BE LIGHT AND ONLY ON
NORMALLY COLDER SFCS. EXPECT A TRANSITION TO ALL -RA THROUGH THE
AFTERNOON. IFR AND MVFR CONDITIONS TO LINGER INTO THE EVENING THEN
EXPECT IMPROVEMENT TO VFR BY MIDNIGHT. WINDS SSE 10 TO 15 KTS
THROUGH THE DAY...SHIFTING TO WNW WITH GUSTS APPROACHING 25 KTS
OVERNIGHT INTO THE MORNING.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...HIGH CONFIDENCE FOR VFR CONDITIONS. N-NW WINDS WILL GUST
UP TO 30 KT MAINLY NEAR THE COAST AND AROUND 25 KT ACROSS THE HIGHER
TERRAIN INLAND.

WEDNESDAY-THURSDAY...MEDIUM CONFIDENCE. EXPECT CIGS/VSBYS TO LOWER
TO MVFR-IFR FROM W-E STARTING BY MID MORNING OVER THE CT VALLEY THEN
IN THE AFTERNOON ACROSS THE E. EXPECT A MIX OF RAIN...SLEET AND/OR
SNOW WITH MAINLY RAIN ALONG THE COAST. SHOULD SEE PRECIP CHANGE OVER
TO ALL SNOW AWAY FROM THE COAST BY EARLY WEDNESDAY NIGHT. WILL
CHANGE BACK TO MIXED RAIN/SNOW OR ALL RAIN AS TEMPS RISE DURING
THURSDAY MORNING. EXPECT PRECIP TO TAPER OFF DURING THE AFTERNOON
ACROSS CENTRAL AND WESTERN AREAS...BUT MAY LINGER INTO THURSDAY
NIGHT ALONG THE E COAST. CONDITIONS SHOULD IMPROVE ACROSS ALL AREAS
BY AROUND MIDNIGHT.

FRIDAY...MEDIUM CONFIDENCE FOR VFR CONDITIONS. NW WINDS GUSTING TO
25 KNOTS MAINLY ACROSS THE HIGHER TERRAIN.

&&

.MARINE...
TODAY...WE KEPT THE SAME CONFIGURATION OF SCA AND GALES.
SOUTHERLY LLJ UP TO 50 KT MAY BRING A BRIEF PERIOD OF GALES TO THE
EASTERN WATERS LATE TODAY. RELATIVELY COLD LOW LEVEL TEMPS OVER
WARMER SST AND GOOD PRES FALLS WILL PROMOTE DECENT MIXING WHICH
SHOULD ALLOW FOR A BRIEF PERIOD OF G35 KT.

TONIGHT...LLJ MOVES TO THE E IN THE EVENING SO EXPECT WINDS TO
TEMPORARILY DIMINISH. BUT AS LOW PRES INTENSIFIES E OF NEW
ENG...NW WINDS WILL INCREASE AFTER MIDNIGHT WITH NEAR GALE FORCE
GUSTS POSSIBLE TOWARD DAYBREAK OVER THE OUTER WATERS.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUESDAY...MARGINAL NORTHWEST GALES POSSIBLE ON THE WATERS EAST AND
SOUTHEAST OF CAPE COD.  OTHERWISE SMALL CRAFT ADVISORY CRITERIA ON
MOST WATERS FOR WINDS AND SEAS...DIMINISHING TUESDAY NIGHT.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...EXPECT N WINDS TO GUST UP TO 30 KT. LOW PROBABILITY OF 35
KT GUSTS ON THE EASTERN OUTER WATERS EARLY. OTHERWISE...SMALL CRAFT
ADVISORY CRITERIA WINDS AND SEAS WILL CONTINUE INTO EARLY TUESDAY
NIGHT THEN DIMINISH.

WEDNESDAY...EXPECT SEAS AT 5-6 FT TO LINGER ON THE EASTERN OUTER
WATERS. OTHERWISE...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.

WEDNESDAY NIGHT-THURSDAY...E-NE WINDS WILL INCREASE...WITH GUSTS UP
TO 25-30 KT. LOW PROBABILITY OF GUSTS NEAR GALE FORCE E AND S OF
NANTUCKET. EXPECT SEAS TO BUILD TO 5-7 FEET ON MOST OPEN WATERS
ESPECIALLY ALONG THE E COAST.

THURSDAY NIGHT...WINDS BACK TO N AND DIMINISH BELOW SMALL CRAFT
LEVELS...BUT SEAS WILL LINGER AT 5-6 FT MAINLY ON THE OUTER WATERS.

FRIDAY...NW WINDS WILL GUST UP TO 25 KT FROM LATE MORNING THROUGH
THE AFTERNOON. SEAS WILL REMAIN AROUND 5 FT ON THE OUTER WATERS.

&&

.HYDROLOGY...
RIVER FLOOD WARNING REMAINS IN EFFECT FOR CT RIVER AT HARTFORD AND
MIDDLETOWN RESULTING FROM RECENT SNOW MELT OVER THE UPPER CT RIVER
BASIN. HARTFORD AND MIDDLETOWN ARE BOTH IN MINOR FLOOD. HARTFORD
IS EXPECTED TO FALL BELOW FLOOD STAGE TONIGHT. MIDDLETOWN WILL
REMAIN IN MINOR FLOOD INTO TUE.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL SPRING TIDES ARE OCCURRING AND WILL NEED TO MONITOR
POTENTIAL FOR MINOR SPLASHOVER THE NEXT COUPLE OF DAYS. THE
HIGHEST TIDES ARE OCCURRING DURING TONIGHT/S TIDE CYCLE. DURING THE
HIGH TIDE TONIGHT...WINDS WILL BECOME WESTERLY AND NO TIDAL
DEPARTURE IS FORECAST SO WE DO NOT ANTICIPATE ANY PROBLEMS DURING
THIS TIDE CYCLE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     MAZ002>004-008-026.
NH...WINTER WEATHER ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     NHZ012.
     WINTER WEATHER ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NHZ011-
     015.
RI...NONE.
MARINE...GALE WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING
     FOR ANZ231>234-250-254-255.
     SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230-
     236.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ235-237-251-
     256.

&&

SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/DOODY
MARINE...KJC/EVT
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 21, 3:19 AM EST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT MON MAR 21 2011

NHZ011-015-220830-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
419 AM EDT MON MAR 21 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINTER WEATHER ADVISORY.

LOW PRESSURE MAY MOVE SOUTH OF NEW ENGLAND LATE WEDNESDAY THROUGH
THURSDAY...WITH A LOW PROBABILITY FOR SEVERAL INCHES OF SNOW
ACCUMULATION. PLEASE MONITOR LATER FORECASTS FOR THE LATEST
INFORMATION ON THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ005>007-009>024-RIZ001>008-220830-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
419 AM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE MAY MOVE SOUTH OF NEW ENGLAND LATE WEDNESDAY THROUGH
THURSDAY...WITH A LOW PROBABILITY FOR SEVERAL INCHES OF SNOW
ACCUMULATION. PLEASE MONITOR LATER FORECASTS FOR THE LATEST
INFORMATION ON THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002>004-008-026-NHZ012-220830-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
419 AM EDT MON MAR 21 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINTER WEATHER ADVISORY.

LOW PRESSURE MAY MOVE SOUTH OF NEW ENGLAND LATE WEDNESDAY THROUGH
THURSDAY...WITH A LOW PROBABILITY FOR SEVERAL INCHES OF SNOW
ACCUMULATION. PLEASE MONITOR LATER FORECASTS FOR THE LATEST
INFORMATION ON THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-220830-
HARTFORD CT-
419 AM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE CONNECTICUT RIVER AT
HARTFORD AND MIDDLETOWN FOR MINOR FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE MAY MOVE SOUTH OF NEW ENGLAND LATE WEDNESDAY THROUGH
THURSDAY...WITH A LOW PROBABILITY FOR SEVERAL INCHES OF SNOW
ACCUMULATION. PLEASE MONITOR LATER FORECASTS FOR THE LATEST
INFORMATION ON THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>234-250-254-255-220830-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
419 AM EDT MON MAR 21 2011

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS ALSO A LOW PROBABILITY FOR BRIEF NORTHWEST GALE FORCE
WIND GUSTS LATE TUESDAY INTO TUESDAY EVENING ACROSS THE WATERS
AROUND AND EAST OF CAPE COD AND NANTUCKET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-235>237-251-256-220830-
BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
419 AM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Western Franklin

When
March 21, 8:00 AM EST to 4:00 PM EST
Where
Western Franklin forecast zone
Reported by
Amateur Radio
Coordinates
42.583, -72.592 (the zone’s center; the record gives no point)

Two to four inches of snow fell across western Franklin County.

Winter Weather, Western Franklin

When
March 21, 8:00 AM EST to 4:00 PM EST
Where
Western Franklin forecast zone
Reported by
Amateur Radio
Coordinates
42.583, -72.592 (the zone’s center; the record gives no point)

Two to three inches of snow fell across western Franklin County.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2011Every state in 2011This day in weather historyWarnings in Massachusetts, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291203, 291204.